MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/
Model Number 74021164
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, after a tka had been performed, the clinical subject experienced a loose femoral component.Treatment has not been provided for this damage/ disability, so the event is ongoing.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, it was reported that the patient presented with a loose left femoral component (ae#3) approximately 2 years post implantation with onset 01/29/2021 per crf documentation.The severe ae was noted as possibly related to the study device and definitely related to the procedure per datafax#047, plate#100; however, no actions were taken at that time and the outcome was not recovered/not resolved.The ae (#3) follow-up dated (b)(6) 2021 (datafax#47, plate#101) showed actions taken were surgery/procedure, revision, and hospitalization with a ¿recovered/resolved¿ outcome with the patient being discontinued due to the event due to (sae#3, plate#103) diagnostic report/¿bone scan reveals loose femoral component¿ of left tk.The root cause of the reported loosening noted on bone scan could not be confirmed or concluded.Patient impact beyond the reported sae/loosening of the left femoral component and revision procedure could not be determined as the component was reportedly ¿explanted at outside facility¿ and the patient was removed from the study.Of note, the event was documented as a "disability or permanent damage", however, the "required intervention to prevent impairment or damage" entry was also checked to note the revision.No further medical assessment could be rendered at this time.Should additional clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II CR FEM OX NP LT SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11540461
Report Number1020279-2021-02256
Device Sequence Number3095397
Product Code JWH
UDI-Device Identifier00885556422793
UDI-Public00885556422793
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74021164
Device Catalogue Number74021164
Device Lot Number18KM01023
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71932636/GEN II 7.5MM RESUR PAT 32MM/18LM18695; 74022203/JRNY II XR BASEPLATE SZ 3 LT/16GSL0010C; 74023741/JRNY II XR INS XLPE MED 3-4 LT 9MM/16FM13; 74023841/JRNY II XR INS XLPE LAT 3-4 LT 9MM/UNKNOW; 71932636/GEN II 7.5MM RESUR PAT 32MM/18LM18695; 74022203/JRNY II XR BASEPLATE SZ 3 LT/16GSL0010C; 74023741/JRNY II XR INS XLPE MED 3-4 LT 9MM/16FM13; 74023841/JRNY II XR INS XLPE LAT 3-4 LT 9MM/UNKNOW
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR